DOCTOR'S ADVICE - My man wears my clothes
Q. Good day, Doc. I have been married to the man I love for almost 11 years now. We have three children, and until recently, I thought we had a happy life. But a month ago, my world fell apart. I came home unexpectedly early, and found my husband in my bedroom dressed in my clothes. He was wearing a blouse, my skirt and my stockings - and even a pretty hat with a feather in it.
I could see that he had even tried to put on a pair of my shoes. But his feet were too big for them. Worst of all, it turned out that he had on my bra! Well, I was very unhappy about this, Doc. I burst into tears, and we had quite a fuss. At first, he tried to pretend that it was all just a joke to make me laugh. But eventually, he broke down and started sobbing. He told me that all his life, he had wanted to 'dress up' in women's clothing.
I walked out of the house and drove to my mother's. I told her what happened, and she said he must secretly be gay. Is that true, Doc? Since that day, my husband and I have not spoken a lot. And we have not had sex. Also, on several occasions, I have found that the dresses in my wardrobe have been interfered with. So I think he has been trying them on while I have been at work. Doctor, what am I to do?
A. I am very sorry to hear that you have had such an awful shock. But, please, let me put you right on a few things. The fact is that a small number of married men do like dressing up in women's clothing. No one has ever provided a satisfactory explanation for this, but it does happen. Probably, it has something to do with some game they played as children, dressing up in their mom's clothes.
Surprisingly, most of these men are not homosexuals. A lot of people find that hard to believe, but it is true. I note that your husband has given you three children, which certainly suggests that he is likely to be heterosexual. I have seen a few such men as patients, and they have all said that what they wanted sexually is just to have intercourse with their wives. One man even told me he wished to have sex with his spouse while he was dressed in women's clothing. This must have been a little difficult, to say the least.
What your husband has been doing is called cross-dressing or transvestism. It is important not to confuse it with the activities of the dressed-up male prostitutes who frequent certain parts of the Corporate Area, and who genuinely are homosexuals.
Now, is this the end of your marriage? Not necessarily. Experts say that quite a few men who are cross-dressers do somehow manage to keep their marriages going - provided their wives are tolerant. In the cases I have seen, what generally happens is that the husband and wife agree that on one or two nights of the week, the man could dress up at home, and do such things as sitting around watching the television with his spouse - both wearing dresses.
Indeed, there are certain cities (notably Paris), where it is sometimes socially acceptable for a transvestite man and his wife to go 'out on the town' - both in their elegant long dresses. But I don't think that is very likely to happen in your parts.
Could your husband get treatment? Well, yes. If he could find a good psychotherapist, she might be able to help him understand the reasons why he has this need to dress in skirts and bras. But I certainly cannot guarantee that he could be cured. What the two of you should do now is to start talking about what has been going on. If you genuinely love each other, there may be some way where the two of you could reach a compromise over this difficult matter.
Q. Three years ago, I realised that my organ gets very sore after sex with my wife. The doctor has checked her for infections, but she doesn't have any. She does not know this, but last year I had sex several times with an ex-girlfriend, who has now gone back to England. And there was no soreness with her. So what is going on?
A. You should get yourself checked out by the doctor, just in case you have an infection. But my guess is that your wife is just suffering from a little vaginal dryness. I strongly recommend that you both use a lot of lubricant whenever you have intercourse. Good ones include K-Y Jelly, Astroglide and Liquid Silk. There are hundreds of other brands available on the Internet. That should solve your problem. But if it doesn't, your wife should ask her doctor whether she is getting to the age where she needs a little female hormone cream to help her produce sufficient lubrication for love-making.
Q. I started taking the Pill a month ago, and now I have developed a severe pain in my calf. I am limping badly. What must I do?
A. When a woman who is taking the Pill develops pain in the back of the lower part of the leg, there has to be a strong possibility that it is due to a thrombosis. That is one of the fairly rare side effects of the Pill, and it is very serious! You should go to a doctor or a hospital right away. And do not take any more Pills until a thrombosis has been ruled out.
Q. I am 27 years old and I feel that my erections are not as strong as they used to be. Would it help me to take testosterone, Doc?
A. Well, it is unlikely that a 27-year-old man would have a testosterone (male hormone) deficiency. But you need a good check-up from a doctor to see if you have some physical condition that is weakening your erections. When you go to the consultation, please take a urine sample with you. The doctor will check it for sugar levels and see if your kidneys are okay.
Q. Sex has been very good for me since I had a coil put in six months ago. But they told me to 'check the threads' regularly. And now I can't feel them, Doc. Help! Is something badly wrong?
A Women who have intrauterine devices (IUD) should check their threads about once a month, after their menses. But the fact that you cannot feel yours may just indicate that the threads have got 'tucked up' inside the cervix. That does not matter. However, you should now go and see the doctor who put the device in, who will look for the threads with a special instrument and she can gently pull them down a little, into the vagina.